Join Date: Nov 2001
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'd like to follow up Amy's post with a comment about the Mirena (the one I have now).
I got it a couple weeks ago and so far the side-effects have been a couple. For one, I was due for my period nearly to the day that I got it put in. So with the spotting from insertion then my actual period (which was fine) I bleed about a week. But now its been two weeks and still bleeding. Its not heavy, but its bright red. The insert says this can happen for the first 3 months. So its not a HUGE deal, but still a side effect.
Second, I definitely can tell there is progesterone in there. It makes me a bit hot sometimes, but not too bad. And my appetite seems to be up a little bit. Maybe a bit of a headache now and then. Just sort like PMS or very early pregnancy kind of things. So yes- the insert says its "very low levels" of the stuff, but I don't know what they are comparing to because I can tell its in there. I probably should've gotten the Paraguard again, instead of Mirena, but I figured the progesterone would lesson the bleeding during my periods. I guess if that happens that's AFTER the first three months.
Third, its making me queezy. Its not a HUGE deal, but I may switch to the copperT even so. I don't like the idea of feeling pregnant when my pupose is to NOT ever get that way again!
I'll keep anybody updated that wants to know. Otherwise, I still am glad I got it. MUCH better than getting pregnant!